Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 8, 2001, 5:38 PM EDT for Fairfield County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2001, 5:38 PM EDT (21:38 UTC)
- Expired
- Apr 8, 2001, 6:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 082138 SVRILN OHC045-082215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 538 PM EDT SUN APR 8 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN OHIO... * UNTIL 615 PM EDT... * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BALTIMORE...OR ABOUT 4 MILES EAST OF PICKERINGTON...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PLEASANTVILLE... MILLERSPORT... FAIRFIELD BEACH... BALTIMORE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. $$ FRANKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:20 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 8, 2:20 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 220 PM EDT SUN APR 8 2001 VISIBLE SATELLITE IMAGERY SHOWING LINE OF MODERATE OR MORE SUBSTANTIAL CU JUST SOUTH OF DAY TO IND. THIS IS IN AN AREA OF SURFACE CONVERGENCE AND ON THE NORTHERN END OF THETA-E AXIS. KILN IS NOT SHOWING ANY RETURNS YET HOWEVER KIND IS SHOWING A FEW. IMMEDIATE CONCERN IS AFTERNOON AND EVENING CONVECTION. CAPE VALUES ARE APPROACHING 2000 J/KG OVER FA WITH REALLY NO INHIBITION. SURFACE DELTA THETA-E VALUES ARE IN EXCESS OF 25 DEGREES. SHEAR VALUES ARE ALSO AROUND 25 M/S. 12Z ETA INDICATES A WEAK WAVE MOVING ACROSS THE REGION THIS EVENING. THIS SHOULD BE THE FINAL KICKER IF JUST THE CONVERGENCE NEAR THE AFOREMENTIONED BOUNDARY ISN'T ENOUGH TO GET IT GOING. WILL CONTEMPLATE PUTTING IN SEVERE WORDING BEFORE ISSUING. OVERNIGHT SHOULD REMAIN RELATIVELY DRY AFTER THE EVENING CONVECTION MOVES OFF TO THE EAST. ANOTHER BATCH OF CONVECTION IS EXPECTED TO FIRE OVER THE CENTRAL PLAINS AND AFFECT NORTHERN FA MONDAY MORNING. HOWEVER 1000 TO 500 MB THICKNESS SUGGEST IT SHOULD TURN A BIT SOUTH. LATTER SHIFTS WILL HAVE TO MONITOR TO SEE IF WORDING FOR SOUTHERN FA NEEDS UPDATING. ONCE AGAIN CONVECTION IS EXPECTED TO REFIRE IN WAKE OF MCS AS DAYTIME HEATING OCCURS. FWC TEMPS LOOK TOO COOL WITH FA STAYING IN THE WARM SECTOR AND TDS AROUND OR IN THE LOWER 60S SO WILL BUMP UP LOWS A CAT TONIGHT= AND A COUPLE CATS MONDAY NIGHT. WILL ONLY BUMP UP A DEGREE OR TWO MONDAYS HIGH. TUESDAY'S HIGH LOOKS REASONABLE. MISILN OUT SHORTLY. .ILN...NONE. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 26 min |
| Apr 7, 11:14 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 31 min |
| Apr 8, 4:40 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.